So I've been taking lutera for about 5 months now and generally before my before I spot for about a week. I am sexually active but I haven't been as active before and I haven't spotted at all and I'm suppose to be on my period. I haven't missed a pill. I've been gaining weight and had some cramps and headaches which may just be bloating and period symptoms. I know on some pills it's normal to miss you period, is it normal on lutera?
This is probably just your body adjusting to the Pill (for some women it can take 6 months or more). It is not unusual to have spotting and breakthrough bleeding the first few months then you may get a month where you have little to no bleeding. As I've explained to others, the Pill not only supresses ovulation, it also changes the uterine lining to make the uterus less hospitable in case an egg was released and fertilized. Usually a woman develops a nice plushy, blood rich lining that makes a nice little "bed" for a fertilized egg to burrow into and protect it while it is developing into the placenta and the fetus. Pills change this lining so it is not so plushy and blood rich, hence the Pills ability to lighten a womans menses or periods. This is normal with any birth control pill (BCP). It is very unlikely that you are pregnant if you have been taking a Pill each day. Remember that if you are prescribed an antibiotic for any reason, it can reduce effectiveness of the Pill and you need to use a back up method like a condom for the time you are taking the antibiotic and for at least 7 days after. You can become pregnant taking antibiotics and the Pill together if you dont use a back up method like I described. If you havent been on antibiotics either, then it is probably just you body still adjusting. Keep taking your Pills each day like you would normally-do your week of inert Pills then start your new pack and take those. If you miss another period, two in a row, then you should do a pregnancy test for sure. You can try one now for peace of mind if you prefer, but if you miss two months menses, you should definitely test. Most women have some sort of menses even if it is only light spotting while on the Pill. Some women only have very old blood that is just a dark brown or blackish smear for a few days. It is not all that unusual to miss an occasional period, especially if you had breakthrough spotting earlier in the month. You may yet start, but if you dont, you can test, or you can wait and see if you start next month. Try not to stress too much because that can affect your periods too.
- Lutera Information for Consumers
- Lutera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lutera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2012 • 1 answer
I'm on lutera but got my period while taking the white pills. I continued taking my bc as normal but
Posted 10 Jun 2013 • 2 answers
I have three years taking Lutera and my period has always been normal, but this month I experienced?
Posted 13 May 2014 • 1 answer
Posted 7 Sep 2014 • 1 answer
Posted 11 days ago • 1 answer